Gliclazide

Hi everyone

Been type ll diabetic for 10 years last 5 months sugar levels got quite high gp told me to leave it for a while as have cirrohiss of liver caused by fatty liver disease, never treated for diabetes as kept it diet controlled, I was u well with severe anemia and he though my levels were due to this, but no sugar levels this morning were 12.4 and that was before breakfast, rang diabetic help line and they told me to demand treatment today who h I did and was given Gliclazide half a tablet daily they are 80mg, does any one know of this drug. Annette

7 Replies

oldestnewest
  • Hi,

    Yes I have to take it as a result of steroid induced hyperglycaemia . It works by stimulating your pancreas to be more sensitive and to produce more insulin. Although it has liver warnings my GP was happy to prescribe it and my liver consultant hasn't had an issue with it.

    If you have the chance to get back to good diet control without the need for the Gliclazide obviously that would be preferable.

    Was there anything specific you wanted to know?

    Cheers.

  • Hi misterx thanks for your reply, my glucose levels went up 5 months ago, when my haemoglobin levels went dangerously low, my gp unfortunately left me like that said it was due to cirrhosis and wait to see my heptologist which was 3 months away by this time I was to ill to argue with him could hardly breathe or walk so did as he said and just rested, could not do anything else, eventually got so bad I demanded to see hemothogist, when I did she was shocked at haemoglobin levels and I was admmited straight away for transfusions, feel so much better, and what she has done is left instructions at hospital if they fall low like that again am to be admitted straight away so I feel reassured, my heptologist won't be happy when he hears what happened to me next month as he already has faxed my gp over something else to take more responsibility to me, so misterx am hoping glucose levels will get back to normal, he said gp I mean to only take half a day. Thanks for your kind concern Annette

  • Hi after a emergency liver transplant was diagnoised with steroid induced diabetes was on insulin but as weaned off steroids swapped to gliclazide by diabetic team within liver clinic, was on a month before stopped by liver team as told don't need it. Don't know anything about it but presume it safe for you as was given to me & the liver specialist was the ones hat adviced this one against others

  • Thanks for your reply, hope you are now doing well, that has put my mind at rest thanks again. Annette !!!

  • No problem at all Annette, glad helped put your mind at rest ☺️

  • Hi, just read your post, I didn't realise that you had been suffering with your diabetes. Glad you went to the doctor, hope the new tablet helps.

    julie x

  • Hi Julie am just on half a tablet per day not working yet, but only 3rd day so I'm to impatient !!

You may also like...